Alert archive / Colorado / Winter Storm Warnings in 2006
Winter Storm Warning 6, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this winter storm warning at Sep 21, 2006, 4:44 PM MDT for 9 counties in Colorado. It took effect at Sep 22, 2006, 12:00 AM MDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2006, 4:44 PM MDT (22:44 UTC)
- In effect from
- Sep 22, 2006, 12:00 AM MDT
- Expired
- Sep 23, 2006, 6:00 AM MDT
- In force
- 30 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 102 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Sep 21, 2:45 PM MDT, 1 hour 59 minutes earlier.
Area forecast discussion, Sep 21, 2:45 PM MDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
245 PM MDT THU SEP 21 2006
.SHORT TERM DISCUSSION...DEEP LOW OVER WESTERN KANSAS HAS SLOWED
DOWN AND WILL LIFT NORTHWARD OVER THE NEXT 24 HOURS. SUSPECT MODELS
ARE UNDERDOING THE EFFECTS OF THE WARM ADVECTION NORTH OF THE
LOW...AS THIS DISAPPEARED IN THE MODELS BY 12 HOURS. MAIN EFFECT
WOULD JUST BE A SLOWER MOTION AND MORE GRADIENT WIND ON THE PLAINS
WHERE THE MODELS GO TO A LIGHT WSW WIND QUICKLY TONIGHT. INCOMING
SYSTEM RACING TOWARD US. PREFER NAM TREATMENT OF THIS...AS GFS HAS
BEEN POOR RESOLVING THE DETAILS OF THE STRONG JET STREAKS. OF
PARTICULAR INTEREST IS THE DRY SLOT THE GFS PUTS OVER THE NORTHERN
BORDER ON FRIDAY. THIS EXISTS NOW...BUT IS FILLING RAPIDLY WITH
CONVECTION AND WHATS LEFT OF IT WILL BE IN THE AREA MOST FAVORED FOR
OROGRAPHIC SNOW. THERE MAY REMAIN A SMALL AREA OF SUBSIDENCE...BUT
PROBABLY TRANSIENT ENOUGH TO BE A FOOTNOTE. ON THE EAST
SLOPES...REAL HARD TO GET UPSLOPE WITH THE HUGE LOW SITTING EAST OR
NORTHEAST OF US. WILL BACK OFF A COUPLE OF STEPS ON FRONT RANGE
FOOTHILLS PRECIP...IT SHOULD BE MAINLY CONVECTIVE AND BLOWOVER.
STILL LOOKS LIKE THERE WILL BE ENOUGH FORCING FOR PRECIPITATION ON
THE PLAINS...THOUGH AMOUNTS WILL LIKELY BE LOWERED BY THE WIND
DIRECTION AROUND DENVER. SOUNDINGS SUPPORT SNOW LEVEL OF 7-8
THOUSAND FEET THROUGH FRIDAY.
.LONG TERM DISCUSSION...FRI NGT-SUN...MDLS FAIRLY CONSISTENT IN
MAINTAINING LINGERING NE TO SW ORIENTED UPR TROF ACRS CNTRL RCKYS.
SYS ALG WITH ABUNDANT MSTR WILL CONT TO PRODUCE WDSPRD SNW AND
BLWNG SNW IN MTNS AND SCT SHWRS ON PLAINS FRI NGT. WILL KEEP NEW
SNW AMTS OF 2 TO 6 INCHES ON FRI NGT WHICH WITH FCST SNWFL DURING
PREVIOUS PRDS WILL MEET WINTER STRM WRNG CRITERIA. WILL CUT-BACK
ON SHWRS OVR ERN FTHLLS AND PLAINS DUE TO PERSISTENT NWLY DWNSLP
FLO THRU PRD. AMS BCMS SUBSIDENT BY 06Z ON SAT. AS SYS MOVS TO S
AND E OF AREA WILL THEN DCRS SHWRS AND SNW MTNS THRU SAT NGT. WRM
ADVCTN BEGINS IN MTNS ON SAT NGT WHICH IN SPITE OF GUD OROGRAPHICS
WILL REDUCE SNW ACCUMS. WITH UPR RDG BLDG INTO AREA ON SUN AMS WILL
BE DRIER AND WRMR. WILL MAKE ONLY SML ADJUSTMENTS TO MOS TEMP
GDNC VALUES WHICH ARE ON TRACK WITH MDL H7 TEMPS.
IN EXTENDED PRD...MON-THU...MDLS BUILD UPR RDG OVR WRN U.S. AND
CNTRL RCKYS. AMS WILL REMAIN DRY AND STBL. TEMPS WILL BE ARND
SEASONAL NORMS.
&&
.BOU WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING 12 AM FRIDAY
TO 6 AM SATURDAY NORTHERN MOUNTAINS...ZONES 31..33 AND 34.
&&
GIMMESTAD/GARD...WFO BOULDERHazardous weather outlook, Sep 21, 11:15 AM MDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1115 AM MDT THU SEP 21 2006 COZ030>051-221200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1115 AM MDT THU SEP 21 2006 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE FRIDAY NIGHT FOR THE MOUNTAINS... ...WINTER STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT FOR THE FOOTHILLS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A STRONG LOW PRESSURE SYSTEM OVER WESTERN KANSAS WILL LIFT SLOWLY TOWARD THE NORTHEAST THIS AFTERNOON AND EVENING. THIS WILL KEEP STRONG WINDS ACROSS THE EASTERN PLAINS...AND LINGERING RAIN NEAR THE EASTERN BORDER THIS AFTERNOON. ANOTHER STORMS SYSTEM WILL SPREAD SNOW BACK INTO THE MOUNTAINS THIS AFTERNOON. THE SNOW WILL BE LIGHT INITIALLY...BUT IS EXPECTED TO INCREASE OVERNIGHT WITH ACCUMULATIONS OF 3 TO 6 INCHES BY MORNING IN THE HIGHER MOUNTAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STORM SYSTEM WILL MOVE ACROSS THE AREA FROM FRIDAY INTO SATURDAY. SIGNIFICANT SNOW ACCUMULATIONS WILL BE LIKELY IN THE MOUNTAINS... PARTICULARLY FRIDAY INTO FRIDAY NIGHT. THE PRECIPITATION WILL BE ACCOMPANIED BY WIDESPREAD BLOWING AND DRIFTING SNOW. A WINTER STORM WATCH REMAINS IN EFFECT FOR MUCH OF THE HIGH COUNTRY THROUGH FRIDAY NIGHT. SOME LIGHT SNOW MAY FALL IN THE METRO AREA LATE FRIDAY NIGHT...BUT LITTLE ACCUMULATIONS ARE EXPECTED. DRIER AND WARMER WEATHER WILL RETURN FOR NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. GIMMESTAD/GARD...WFO BOULDER
Nearby
Winter Storm Warnings in Colorado, 2006Every winter storm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.